Announcement

Collapse
No announcement yet.

Pain from pyridium

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Pain from pyridium

    Has anyone experienced kidney pain when they have been taking pyridium. It only happens occasionally and only when I've been taking it for more than 3 days. The pain comes on quickly and is in both kidneys. It is so bad that I am doubled-over. The "attack" ususally ends in about 30 minutes. I've read that pyridium should not be used for people with kidney disease/disfunction. Does anyone know what happens if someone who has kidney disease takes pyridium?

  • #2
    I think it's harder for Pyridium to pass through the kidneys so if someone's kidneys are already functioning below normal, Pyridium shouldn't be taken. I have noticed that when I use the over-the-counter versions of Pyridium I get sharp pains in my abdomen that I don't get with the prescription name brand. I can't explain why. I think you should mention your kidney pain to the doc.

    ICNLesa
    "The first time her laughter unfurled it's wings into the wind....
    We knew that the world would never be the same."
    ~Brian Andres

    Baby Kaitlyn was born on 07/08/01 after a successful pregnancy with IC!

    Comment


    • #3
      The pill made me really ill after taking it straight for six months.
      As soon as I stopped taking it I felt better...must be allergic to it now...

      Comment


      • #4
        Dawn - I get the same thing, except that it is a strong ache that comes and goes during the day. I don't know about kidney problems I might have, except that I had a bad kidney infection 3 1/2 years ago. However, I try to take Pyridium only when I really need it because I know it must be bad for my kidneys. I take Hyosciamine first - its a muscle relaxant that only works on your bladder/pelvic area.

        Emily
        Pikkumyy - special ed teacher, wife, wild animal rehabber, and PFD patient since the horrible kidney infection of 2000. In remission since 9/04

        Comment


        • #5
          Re: Pain from pyridium

          Originally posted by Nature Lover View Post
          Has anyone experienced kidney pain when they have been taking pyridium. It only happens occasionally and only when I've been taking it for more than 3 days. The pain comes on quickly and is in both kidneys. It is so bad that I am doubled-over. The "attack" ususally ends in about 30 minutes. I've read that pyridium should not be used for people with kidney disease/disfunction. Does anyone know what happens if someone who has kidney disease takes pyridium?
          I realize this is an old thread but this happens to me every time I take it now. Nearly an hour after taking it my kidneys hurt so bad I can't walk. I go immediately to the heating pad and it helps. I'm wondering if I should stop taking the medication because of it. The pain is so strong it's frightening.

          Comment


          • #6
            Re: Pain from pyridium

            I believe you are to only use it for a few days in a row.

            I found RX strength bothered me, so I bought AZO OTC and found the lower dose helped my bladder but did not cause the kidney pain
            My are with you all. May you all find a way to peace and joy in your lives.

            Comment


            • #7
              Re: Pain from pyridium

              I believe that uribel is safer for the kidneys??? I thought I heard that...can anyone confirm? For me, it works way better than pyridium.
              Jane
              Diagnosed 1/7/14 via cysto/hydro

              Current Treatment:
              10 mg amitriptyline, DH Aloe Vera

              Used During Flares:
              Uribel, extra DH Aloe Vera, Klonopin and Tramadol (as needed)

              Practicing bladder training and stress control (hot baths, pelvic stretching)
              Recently tried PT, do not appear to have PFD

              Things that have not helped in the past:
              Oxybutynin, Vesicare, Pyridium, Myrbetriq, Vagifem

              Also have migraines and IBS

              Comment

              Working...
              X